Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
19 Posts
Discussion Starter · #1 ·
Hello-Does anybody have rebound headaches or know much about them? My doctor said I might be having rebound headaches. He has me on Florinal with codeine and amitriptyline to help try to prevent the headaches and for the pain. And the amitriptyline to also help with the ibs. Migranes run in mine and my husbands family and my son has been dianosed with migranes,so I am not sure if I have migranes or the type my doctor said I have. I am not sure if I am going in the right direction with these headaches or not. Do you think I should check with another doctor? If anyone can give me any input, I really appreciate it.
 

·
Registered
Joined
·
34,955 Posts
Usually the concern with this is when you have chronic daily headache and it comes back when the meds wear off.IF you take medication daily that is a pain killer and have daily headaches often one of the things they try is stopping the daily pain meds and moving to something like amitryptaline to get at the headaches from another mechanism.Hard to know if you need a second opinion, but if things are not under control as they are, or the primary doctor doesn't seem to have much knowledge it may be worth seeing a specialist (or if you are seeing a specialist getting a second opinion). I don't have enough info to know if you are in the need to see someone else stage or not.K.PS. When I first went to the doctor for the headaches I actually made sure I didn't take any painkillers for several weeks before I saw anyone just to check, and so that this would not be the first thing they told me to do.
 

·
Registered
Joined
·
19 Posts
Discussion Starter · #3 ·
I have my headaches everyday, sometimes I feel sick with them,wake up with them,the pain meds dont work sometimes.I was taking excedrin tension headache,advil, and tylenol.
 

·
Registered
Joined
·
34,955 Posts
Sounds bad enough that you may need to see someone that specializes in headaches. If you have a few days you can do it, I might try to go 3-4 days without the pain meds and see if that eases things up as daily pain medicaton and daily headache can indicate that the headaches are in reaction to the meds. It isn't every 100% and it may be something where it is worth a test.I would at minimum call the doctor that is prescribing you to let them know that the amitryptiline isn't helping to reduce the frequency and the pain meds are not controlling things. Keep them in the loop.K.
 
1 - 4 of 4 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top